MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG35030UX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Non specific EKG/ECG Changes (1817); Stenosis (2263); Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440); Insufficient Information (4580)
Date of Event 08/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was admitted to hospital with a st-elevation myocardial infarction (stemi).Emergent films revealed 100% stenosis of the mid right coronary artery (rca).The lesion was pre-dilated with a 3.0x15mm euphora coronary balloon.One 3.5x30mm onyx frontier coronary drug eluting stent was deployed to 12 atm for 30 seconds with good expansion noted.There was no residual stenosis and timi iii flow.The patient was discharged on dual antiplatelet therapy (dapt).On a clinic visit at a later date, a routine ekg was performed which showed st elevation.The patient reported intermittent feelings of chest uneasiness.The patient was complaint with dapt.The patient was taken for an urgent catheterization, and films showed 100% stenosis with heavy thrombus at the proximal edge of the previously deployed onyx frontier stent in the mid rca.Intravascular ultrasound (ivus) showed that the stent was well apposed and fully expanded.There appeared to be moderate/severe plaque at the distal edge of the stent.A 3.0x38mm onyx frontier stent was placed at the distal portion of the mid rca.Intracoronary antiplatelet drug integrilin was given with no change in the thrombus.Another 3.0x26mm onyx frontier stent was carefully positioned in the proximal portion of the mid rca in overlapping fashion with the previously placed stent.A 3.5x20mm nc euphora balloon was used to post-dilate the stents.The final films revealed good angiographic resu lt with timi iii flow.The patient was discharged on dapt.No further patient injury reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: approximately four days later, a routine ekg was performed which showed st elevation.There were no reported issues with the euphora balloon, the nc euphora balloon or the additional onyx frontier stents used.It is possible that the patient was not compliant with dapt, or the patient was resistant to the dapt version given initially.Event date updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20663549
Report Number9612164-2024-05224
Device Sequence Number17963384
Product Code NIQ
UDI-Device Identifier00763000511609
UDI-Public00763000511609
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberONYXNG35030UX
Device Catalogue NumberONYXNG35030UX
Device Lot Number0012270305
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer11/12/2024
11/21/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date11/13/2024
11/28/2024
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age70 YR
Patient SexMale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceWhite